Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 178, NWS Fort Worth, TX

June 17, 2007Ellis County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 17, 2007, 1:24 PM CDT for Ellis County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 17, 2007, 1:24 PM CDT (18:24 UTC)
Expired
Jun 17, 2007, 4:30 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

County Ellis County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 54 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 6.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 251 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
251 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
636 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 171828
FFWFWD
TXC139-172130-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
124 PM CDT SUN JUN 17 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ELLIS COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 430 PM CDT

* AT 124 PM CDT...NATIONAL WEATHER SERVICED METEOROLOGISTS REPORTED
  HEAVY RAIN BETWEEN MIDLOTHIAN AND ITASCA...MOVING NORTH AT 20 MPH. 
  AT 123 PM... THE ELLIS COUNTY SHERIFFS OFFICE REPORTED THAT 
  BOTH THE NORTH AND SOUTH BOUND SERVICE ROADS OF I-45 BETWEEN 
  PALMER AND FERRIS WERE CLOSED DUE TO HIGH WATER. HIGHWAY 77 
  NEAR ITALY WAS ALSO FLOODED WITH 3 INCHES OF WATER ON THE ROAD.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MIDLOTHIAN...PALMER...OAK LEAF...OVILLA...RED OAK...GLENN HEIGHTS
  AND FERRIS

EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL 
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER 
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY
DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED
ROADS. FIND ALTERNATE ROUTES. SWIFTLY FLOWING WATER CAN CARRY
VEHICLES AWAY. TURN AROUND... DONT DROWN.

LAT...LON 3224 9708 3207 9693 3217 9671 3254 9666
      3255 9707

$$
1 follow-up statement
000 
WGUS74 KFWD 172041
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
338 PM CDT SUN JUN 17 2007

TXC139-172130-
ELLIS TX-
338 PM CDT SUN JUN 17 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR ELLIS
COUNTY...

AT 333 PM CDT...THE HEAVY RAIN HAD ENDED ACROSS ALL BUT THE EXTREME 
EASTERN PART OF ELLIS COUNTY...GENERALLY EAST OF A FERRIS TO ENNIS 
LINE. THE ELLIS COUNTY SHERIFFS OFFICE REPORTED THAT BOTH THE NORTH 
AND SOUTH BOUND SERVICE ROADS OF I-45 BETWEEN PALMER AND FERRIS WERE 
CLOSED DUE TO HIGH WATER.

ALTHOUGH THE HEAVY RAIN HAS ENDED...RUNOFF FROM EARLIER STORMS WILL
STILL PRODUCE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND 
UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE 
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO 
FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3224 9708 3207 9693 3234 9643 3256 9648
      3255 9707

$$

58

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 11:52 AM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jun 17, 11:52 AM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1152 AM CDT SUN JUN 17 2007

.AVIATION...
WEAK UPPER LOW 60S KCDS WILL CONTINUE TO CIRCULATE CONVECTION ACROSS
NTX TAF SITES THIS AFTERNOON....HOWEVER KACT MAY FAIR BETTER THAN
SITES WITHIN THE KDFW TRACON. A BAND OF SHRA/ISOLD TSRA AROUND KACT
WILL SPREAD OVER KDFW TRACON EARLY AFTERNOON. SCTD SHRA/TSRA
POSSIBLE REST OF THE AFTERNOON DUE TO UNSTABLE AIRMASS/HEATING AND
LIFT. THE UPPER LOW SHOULD BEGIN TO DRIFT NORTHEAST ON MONDAY WITH A
TREND TOWARD LESS CONVECTION.

CIGS ALREADY IMPROVING ACROSS KDFW TRACON...WHICH WE EXPECT TO HOLD
AS PREVAILING MOST OF THE AFTERNOON AND EARLY EVENING. HOWEVER...THE
VFR CIGS ARE CONTINGENT UPON DEVELOPMENT AND MOVEMENT OF
AFTERNOON/EVENING SHRA/TSRA.

CIGS BECOMING MVFR AGAIN TONIGHT...ESPECIALLY WHERE PRECIPITATION
OCCURS. A BRIEF EPISODE OF IFR CIGS/VIS POSSIBLE DURING INTENSE
DOWNPOURS.  75

&&

PREV DISCUSSION... /ISSUED 1133 AM CDT SUN JUN 17 2007/
UPDATE...
UPDATED TO LOWER TEMPS SOME...NAMELY NRN 1/2 OF CWA. DRY SLOT COMING
UP FROM HILL COUNTRY AND UP INTO LAMPASAS/GOLDTHWAITE/HAMILTON AREAS
SHOULD GRADUALLY GIVE WAY TO SOME PARTIAL CLEARING AND WARMER TEMPS
FAR S/SW COUNTIES AND LESS RAINFALL BY AFTN. EAST OF I-35 SHOULD
REMAIN THE WETTEST. HAVE UPDATE TONIGHT FORECAST TO EXTEND THROUGH
THE NIGHT...AS UPPER LOW NEAR ABILENE AREA DRIFTS SLOWLY NEWD NEXT
12-24 HRS. PER HPC/NCEP QPF AND EXCESSIVE RAINFALL RISK...MAY NEED
TO EXTEND FFA (FLASH FLOOD WATCH) INTO TONIGHT FOR NAMELY THE NE 1/2
OF N TX...INCLUDING THE D/FW METRO. BELL/MCLENNAN COUNTIES WILL BE
CLOSE. UPDATE ALREADY SENT.

PREV DISCUSSION... /ISSUED 908 AM CDT SUN JUN 17 2007/
UPDATE...
HAVE UPDATED POPS TO CATEGORICAL/100% ALL COUNTIES THROUGH
NOON...THEN CATEGORICAL FAR E COUNTIES...LIKELY I-35 CORRIDOR AND
CHANCE POPS WEST PER LATEST ISENTROPIC LIFT AND UPPER DIFFLUENCE
PROGS. HOWEVER...AS IS THE CASE WITH THESE HYBRID/TROPICAL-LIKE
WARM CORE-WEAK COLD CORE SYSTEMS...MIXING TENDS TO BAND ACTIVITY
IN A MORE SCT NATURE IN THE PM HOURS...WITH MORE CONCENTRATED
ACTIVITY AT NIGHT WITH FORCING NEAR CIRCULATION AND SOME WEAK LLJ
TO THE E OF SUCH WEAK UPPER LOWS. ANOTHER UPDATE MAY BE NEEDED TO
TONE THINGS DOWN THIS AFTN...BUT FOR NOW...WILL WORK WITH WHAT
MODELS...RADAR/SATELLITE/ AND NCEP/HPC ARE INDICATING FOR TRENDS.
UPDATE OUT ALREADY.

PREV DISCUSSION... /ISSUED 325 AM CDT SUN JUN 17 2007/
DISCUSSION...
THE RAINY SAGA WILL CONTINUE TODAY AS THE UPPER LOW BEGINS TO
MEANDER ALONG THE RED RIVER. VORT LOBES ALONG THE PERIPHERY OF
THE UPPER LOW WILL ROTATE INTO EAST TEXAS...TRIGGERING MORE
SHOWERS AND THUNDERSTORMS THIS AFTERNOON. THUS FAR...RAINFALL
TOTALS ACROSS THE CWA HAVE NOT BEEN REMARKABLE. HOWEVER...RAINS
OVER THE PAST COUPLE OF DAYS HAVE SUFFICIENTLY SATURATED SOILS AND
CONVECTIVE RAINFALL RATES HAVE AVERAGED 1 INCH PER HOUR /OR
GREATER/ IN MANY LOCATIONS. WITH LITTLE CHANGE TO THE MOISTURE
CONTENT OF THE COLUMN /PWATS OVER 120 PERCENT OF NORMAL/ AND AREAS
OF LIFT CONTINUING OVER THE REGION...HEAVY RAINFALL AND THE
POTENTIAL FOR FLASH FLOODING WILL CONTINUE TO BE A THREAT TODAY.
THEREFORE...WILL CONTINUE THE FLASH FLOOD WATCH THROUGH THIS
AFTERNOON.

PRECIP CHANCES WILL TAPER OFF FROM WEST TO EAST MON AND TUES AS
THE UPPER LOW GRADUALLY LIFTS OUT INTO THE MID MISSISSIPPI VALLEY.

BY MID WEEK...WEAK UPPER HIGH WILL SET UP TO OUR WEST. DEEP
MOISTURE WILL REMAIN IN PLACE ACROSS THE REGION...WITH PWATS
OF 1.5 INCHES OR MORE IN A WEAKLY CAPPED ENVIRONMENT. SCATTERED
AFTERNOON PULSE THUNDERSTORMS WILL BE POSSIBLE WED...THURS...
FRI...AND SAT. AT THIS TIME...AREAS EAST OF I-35 APPEAR TO BE
FAVORED FOR T-STORM DEVELOPMENT WED/THURS AFTERNOON...AND FARTHER
WEST ON FRI AND SAT. HOWEVER...STILL QUITE A BIT OF UNCERTAINTY IN
THE FORECAST FOR THESE PERIODS.

TEMP WISE...HIGHS WILL BE TRENDING UPWARD OVER THE NEXT 7 DAYS.
STAYED CLOSE TO MEX NUMBERS FOR THE EXTENDED...ALTHOUGH CLOUD
COVER ASSOCIATED WITH SCATTERED CONVECTION WILL PLAY A ROLE IN
HIGHS MID WEEK THRU NEXT WEEKEND.

THANKS SHV AND HGX FOR COLLABORATION THIS MORNING.  SCHULTZ

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  78  70  88  75  90 / 100  40  20  10  20
WACO, TX              80  73  89  75  92 / 100  40  20  10  20
PARIS, TX             82  70  85  72  89 /  80  50  30  30  30
DENTON, TX            77  71  87  73  91 / 100  40  20  20  20
MCKINNEY, TX          78  70  85  74  90 /  90  50  20  20  20
DALLAS, TX            78  71  88  76  91 /  90  50  20  20  20
TERRELL, TX           79  70  86  75  90 /  90  50  30  20  20
CORSICANA, TX         79  73  88  75  90 / 100  50  20  20  30
TEMPLE, TX            82  73  89  75  91 / 100  30  20  10  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES:
TXZ094-095-105>107-116>123-130>135-141>148-156>162-174-175.

&&

05/21
Hazardous weather outlook, Jun 17, 4:15 AM CDT, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
415 AM CDT SUN JUN 17 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-172200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
415 AM CDT SUN JUN 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS AFTERNOON FOR AREAS
EAST AND SOUTH OF A LINE FROM BONHAM TO ROCKWALL...POSSUM KINGDOM
LAKE AND GOLDTHWAITE. RAINFALL AMOUNTS BETWEEN 1 AND 3 INCHES ARE
POSSIBLE FROM SHOWERS AND THUNDERSTORMS TODAY. THUNDERSTORM COVERAGE
WILL DECREASE TONIGHT...HOWEVER A CHANCE FOR ADDITIONAL STORMS WILL
CONTINUE ACROSS ALL OF NORTH TEXAS. ALTHOUGH SEVERE THUNDERSTORMS
ARE NOT EXPECTED...THE STRONGER STORMS WILL PRODUCE BRIEF WIND GUSTS
TO 40 MPH.

.DAYS TWO THROUGH SEVEN...
THUNDERSTORMS WILL BE POSSIBLE ACROSS MAINLY EASTERN SECTIONS OF
NORTH TEXAS MONDAY AND TUESDAY...AND ACROSS ALL OF NORTH TEXAS
WEDNESDAY THROUGH SATURDAY. ORGANIZED SEVERE THUNDERSTORMS ARE NOT
EXPECTED AT THIS TIME...HOWEVER THE STRONGER STORMS WILL BE CAPABLE
OF GUSTY WINDS AND HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED FOR THE THREAT OF FLASH
FLOODING TODAY.

07

In the hours before

Local storm report, Jun 17, 12:28 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1228 PM CDT SUN JUN 17 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 PM     FLASH FLOOD      CLIFTON                 31.78N  97.58W
06/17/2007                   BOSQUE             TX   TRAINED SPOTTER

            FLOODING OF CR 3455 & 3125...FM 219 AT WOMACK...FM 2490
            & FM 1637L
Local storm report, Jun 17, 12:30 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1230 PM CDT SUN JUN 17 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1219 PM     FLASH FLOOD      2 N CRAWFORD            31.56N  97.44W
06/17/2007                   MCLENNAN           TX   LAW ENFORCEMENT

            FM 317 FLOODED JUST NORTH OF CRAWFORD.
Local storm report, Jun 17, 12:39 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1239 PM CDT SUN JUN 17 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1238 PM     FLASH FLOOD      2 NE CRAWFORD           31.55N  97.42W
06/17/2007                   MCLENNAN           TX   LAW ENFORCEMENT

            200 BLOCK OF COMPTON SCHOOL RD IS FLOODED.
Local storm report, Jun 17, 12:43 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1243 PM CDT SUN JUN 17 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     FLASH FLOOD      4 E CRAWFORD            31.53N  97.37W
06/17/2007                   MCLENNAN           TX   LAW ENFORCEMENT

            185 AND ANDERSON LN IS FLOODED
Local storm report, Jun 17, 1:01 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
101 PM CDT SUN JUN 17 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1256 PM     FLASH FLOOD      LITTLE ELM              33.16N  96.93W
06/17/2007                   DENTON             TX   LAW ENFORCEMENT

            FLOODING ON WITT ROAD
Local storm report, Jun 17, 1:02 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
102 PM CDT SUN JUN 17 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0102 PM     FLASH FLOOD      HACKBERRY               33.15N  96.92W
06/17/2007                   DENTON             TX   LAW ENFORCEMENT

            FLOODING ON ROSE LANE JUST SOUTH OF KINGS ROAD. WATER
            HAS SINCE RECEDED.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 5:51 AM CDTFlash Flood WarningFWDBosque, Hill, McLennan4 hr
Jun 17, 9:03 AM CDTFlash Flood WarningFWDDallas3 hr
Jun 17, 9:41 AM CDTFlash Flood WarningFWDBosque, Hill, McLennan4 hr
Jun 17, 10:14 AM CDTFlash Flood WarningFWDParker3 hr
Jun 17, 5:34 PM CDTFlash Flood WarningFWDLampasas3 hr
Jun 17, 5:53 PM CDTSpecial Weather StatementFWDErath37 min
Jun 17, 6:09 PM CDTTornado WarningFWDBell, Coryell36 min
Jun 17, 6:27 PM CDTSpecial Weather StatementFWDComanche33 min
Jun 17, 6:59 PM CDTFlash Flood WarningFWDComanche, Erath3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.